• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

does your medication help you?

H

Helena1

Well-known member
Staff Member on Leave
Joined
Oct 11, 2014
Messages
10,575
Location
UK
have you spoken to your cpn about this?
 
catkin

catkin

ACCOUNT CLOSED
Joined
Mar 21, 2011
Messages
5,170
Location
in a bit of a ravel
i get scared if i take mine properly and i feel a bit better they will stop me having a cpn xx
I agree, think you need to discuss this Lu, don't you want to feel better? What scares you? I don't think you would lose all support if your meds help, if you feel better though it might enable you to work on the fear you seem to have of losing support?
I've been through so many meds, the most recent switch has helped me to sleep, so is helping me to start doing some work that I haven't been able to even think about in the past. It just means I can use the support I have rather than being left to struggle. Hope you can let yourself feel better, whatever it takes xx
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,531
Location
The West Country
It's weird because sometimes - like recently - I'll get really low and it feels like my medication isn't doing anything.
However, whenever i've stopped them completely in the past i've seriously crashed.
I don't think they really enhance my life or make me particularly 'better', they just stop me from getting worse. :unsure:

I see where you're coming from as well Lu. Getting better can be a scary prospect, particularly if it means you might face losing support.
But I don't think you should worry. I don't think they would stop your support until you're well for a long time. Recovery is precarious and I think that CPNs know that people have setbacks and they need to be there for people. :hug1:
 
nonotme

nonotme

Well-known member
Joined
Jan 13, 2015
Messages
1,522
just wondering xx
yes it has taken a long time and some bad choices but I am now stable on low doses, but I have to take in excess of 30 tablets a day for various health reasons.
 
katya

katya

Well-known member
Joined
Dec 4, 2013
Messages
2,052
Location
England
I'm on Prozac and I find I can function much, much better. It's a bit 'numbing' and it obviously doesn't deal with the underlying psychological scarring, but it softens the edges a bit - mostly prevents those extremes of emotions that can stop me dead in my tracks sometimes.
 
U

urbangibbon

Guest
I often feel depressed, anxious, sometimes paranoid, agoraphobic or angry. But this is me! I can cope with it without pills. I do not want to medicate "me" out of existence. I don't take any medication. I feel that I don't need it. Anyway, I don't agree with the medical model of so-called "mental illness" so I am not going to take medication which is prescribed on the basis of that medical model. My GP prescribed Fluoxetine (that's Prozac, isn't it?) and Sertraline. I didn't get the prescription.

When I am terribly upset - depressed, anxious, agoraphobic, etc - I just stay in bed or go to bed. Or make a strong cup of tea and watch the TV or just do anything to try to take myself away from it. I am not recommending this for anybody else. It's what I do. It's "me"!
 
Top